Ian thanks for the reminder about anxiety and bp/pulse rate, I had been checking and the bp went up again this evening to more than what I usually experience but it very well could be anxiety--and of course bp is something I worry about. Oddly aside from when I am really anxious my bp is on the low side, I am the only one in my family without sustained high blood pressure and not on medication for it. Considering both of our parents died of heart related stuff Id' like to keep it that way if possible.
Spoke with the pdoc, she wants to do a slow taper off Lexapro while on the 50 mg of pristiq, it would take about 5 weeks to complete, first alternating 15/10 the first week, then 10 the second week, then 10/5 the third week, etc till down to 5/0 the fifth week. She says we can go faster if needed, but the idea is to keep me from having any dips as the pristiq takes effect. She does not seem concerned about bad interactions between them, and has had plenty of patients on Pristiq. I asked (future disastrous thinking, as my therapist calls it) what if it didn't work I heard its so hard to withdraw from. She said they would taper onto something else, which should avoid a horrendous withdrawal if that ever was needed. Often if its going to work it will show effects in a week or two she told me, and I have seen similar sentiments on the net. If I can get thru whatever side effects there are (so far just the jitters and this evening a bit dizzyish or something not quite right when walking and my eyes feel weird (could be tension)) and it works I will be so happy. She agreed I can also use a bit more klonopin if needed, I remember I needed it when I got on Pamelor many years ago when I was first sick. I could never seem to get on any AD at the time at a therapeutic dose (this is just about the time Prozac first came out--that one in particular made me so anxious I was a total mess) and this great pdoc I found at that time told me I wasn't taking enough klonopin to put a cat to sleep. So he gave me like 1 and half or maybe 2 mg to get me on Pamelor and it worked, though I slept for the first three days. I can't say I really liked Pamelor though as it tended to make my heart go fast and I was tired on it, though I remember sleeping well. I also would get pretty angry if I had a good reason, so I went to Zoloft when it first came out, that was better at the time.